Alert archive / Kansas / Wind Advisories in 2010
Wind Advisory 15, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Apr 24, 2010, 4:00 AM CDT for Barton County, Russell County, Kansas. It took effect at Apr 24, 2010, 1:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2010, 4:00 AM CDT (09:00 UTC)
- In effect from
- Apr 24, 2010, 1:00 PM CDT
- Expired
- Apr 24, 2010, 7:54 PM CDT
- In force
- 7 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Russell County, KS
The radar
The Dodge City radar (KDDC), 148 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 2789 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
033 WWUS73 KICT 240900 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 400 AM CDT SAT APR 24 2010 KSZ032-047-242200- /O.NEW.KICT.WI.Y.0015.100424T1800Z-100425T0100Z/ RUSSELL-BARTON- INCLUDING THE CITIES OF...RUSSELL...GREAT BEND 400 AM CDT SAT APR 24 2010 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. * TIMING...NORTHWEST WINDS WILL BE ON THE INCREASE THIS AFTERNOON AND WILL CONTINUE INTO THE EARLY EVENING HOURS. * WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH CAN BE EXPECTED OVER PORTIONS OF CENTRAL KANSAS. * IMPACTS...MOTORISTS SHOULD USE EXTRA CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LAWSON
2 follow-up statements
403 WWUS73 KICT 242100 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 400 PM CDT SAT APR 24 2010 KSZ032-047-250100- /O.CON.KICT.WI.Y.0015.000000T0000Z-100425T0100Z/ RUSSELL-BARTON- INCLUDING THE CITIES OF...RUSSELL...GREAT BEND 400 PM CDT SAT APR 24 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY WILL REMAIN IN EFFECT FOR RUSSELL AND BARTON COUNTIES UNTIL 8 PM THIS EVENING. * TIMING...NORTHWEST WINDS WILL CONTINUE TO INCREASE LATE THIS AFTERNOON AND CONTINUE UNTIL EARLY THIS EVENING. * WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 40 MPH ARE LIKELY OVER RUSSELL AND BARTON COUNTIES. * IMPACTS...MOTORISTS SHOULD USE EXTRA CAUTION...ESPECIALLY THOSE TRAVELING IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 TO 39 MPH AND OR GUSTS OF 46 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ES
479 WWUS73 KICT 250054 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 754 PM CDT SAT APR 24 2010 KSZ032-047-250200- /O.CAN.KICT.WI.Y.0015.000000T0000Z-100425T0100Z/ RUSSELL-BARTON- INCLUDING THE CITIES OF...RUSSELL...GREAT BEND 754 PM CDT SAT APR 24 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. GUSTY NORTH TO NORTHWEST WINDS OF 15 TO 25 MPH ARE STILL POSSIBLE LATE THIS EVENING. $$ KETCHAM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 24, 3:21 AM CDT, 39 minutes earlier.
Area forecast discussion, Apr 24, 3:21 AM CDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 321 AM CDT SAT APR 24 2010 .DISCUSSION... MAIN FORECAST CHALLENGE WILL BE PRECIP CHANCES TODAY AND TONIGHT. SYNOPSIS: UPPER LOW IS CURRENTLY SITUATED OVER WEST-CENTRAL KS WITH A STRONG PIECE OF ENERGY NOW ROTATING EAST ACROSS SW TX. ANOTHER MUCH WEAKER SHORTWAVE IS NOW APPROACHING THE PACIFIC NORTHWEST. AT THE SURFACE LOW PRESSURE IS CENTERED DIRECTLY BELOW THE UPPER LOW OVER WEST-CENTRAL KS WITH A COLD FRONT EXTENDING FROM NORTHEAST NEBRASKA INTO THE OKLAHOMA PANHANDLE. TODAY-TONIGHT: THIS LOW PRESSURE SYSTEM WILL FINALLY BE ON THE MOVE TODAY AND BY THE AFTERNOON HOURS THE UPPER LOW WILL BE SITUATED OVER SE KS/NORTHEAST OK. AS THIS OCCURS COLD MID AND UPPER LEVEL AIR WILL SLIDE ACROSS THE AREA WHICH MAY PROVIDE ENOUGH INSTABILITY TO BRING SOME SCATTERED SHOWERS WITH THE BEST COVERAGE EXPECTED TO BE THIS AFTERNOON...ESPECIALLY IF WE CAN GET ANY SURFACE HEATING AT ALL. GUSTY NW WINDS WILL START TO MOVE INTO CENTRAL KS BY AROUND 21Z AS THE SURFACE LOW SLIDES EAST. THESE GUSTY WINDS WILL EVENTUALLY OVERSPREAD THE REMAINDER OF THE FORECAST AREA THIS EVENING. WILL LINGER SOME SLIGHT CHANCES ACROSS THE NORTHEAST PORTION OF THE FORECAST AREA TONIGHT AS THIS LOW PRESSURE SYSTEM QUICKLY PUSHES OFF TO THE EAST. HOWEVER FEEL CONFIDENT THE MORE WIDESPREAD PRECIP ACTIVITY TONIGHT WILL BE EAST OF THE FORECAST AREA. WITH INCREASING CLOUDS AND COLD ADVECTION EVENTUALLY OVERSPREADING THE AREA...TEMPS WILL BE COOLER THAN THEY WERE ON FRI WITH ALL AREAS IN THE 60S WITH SOME 70S STILL POSSIBLE OVER SE KS WHICH WILL BE LAST TO EXPERIENCE THE COLD ADVECTION. SUN-MON: BY SUN AFTERNOON THE UPPER LOW WILL BE SITUATED OVER THE OHIO VALLEY AS ANOTHER PIECE OF ENERGY STARTS TO DIVE SOUTHEAST OUT OF THE NORTHERN ROCKIES. IN BETWEEN THESE TWO SYSTEM A FAIRLY PLEASANT DAY IS SETTING UP FOR SUNDAY WITH PLENTY OF SUN AND NEAR NORMAL TEMPS. WILL INTRODUCE SOME SMALL PRECIP CHANCES SUN NIGHT AS THE UPPER WAVE APPROACHES FROM THE NORTHWEST. WILL LINGER THESE SMALL CHANCES INTO MON AS BOTH THE GFS AND NAM FORECAST A COLD FRONT TO SWING THROUGH THE FORECAST AREA. TUE-FRI: THIS WAVE WILL QUICKLY PUSH OFF TO THE EAST BY TUE AS ANOTHER STRONG STORM SYSTEM STARTS TO DIG OVER THE WEST COAST. AS THIS NEXT UPPER TROUGH APPROACHES THE AREA...VERY STRONG RETURN FLOW WILL SETUP ACROSS THE PLAINS ON WED AFTERNOON WITH SOUTH WINDS LIKELY PUSHING WIND ADVISORY CRITERIA. BOTH THE GFS AND ECMWF HAVE BEEN TRENDING SLOWER AND DEEPER WITH THE UPPER TROUGH WHICH LOOKS TO BE SETTING UP AN ACTIVE WEATHER PATTERN ACROSS THE PLAINS FOR BOTH THU AND FRI. LAWSON && .AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU VFR CONDITIONS EXPECTED TO PREVAIL ACROSS MOST AREAS THRU THE FORECAST VALID PERIOD. DEEP TROPOSPHERIC LOW PRESSURE WILL DRIFT SLOWLY EAST ACROSS WESTERN KANSAS TONIGHT...AND ACROSS EASTERN KANSAS DURING SATURDAY. RELATIVELY MOIST AND COOL AIR ALOFT UNDER THE UPPER LOW WILL SUPPORT STRATOCU AND ALTOCU CIGS AND MAINLY DIURNALLY DRIVEN SHOWERS/ISOLD TSRA. SOME LOWER CIGS POSSIBLE INTO THE MVFR CATEGORY ARE EXPECTED ACROSS THE HIGHER TERRAIN AT KRSL BY SATURDAY EVENING. KED .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 68 48 70 46 / 30 20 10 20 HUTCHINSON 63 46 69 45 / 40 20 10 20 NEWTON 63 48 69 46 / 30 20 10 10 ELDORADO 66 48 68 46 / 30 20 10 10 WINFIELD-KWLD 69 50 71 47 / 30 10 10 20 RUSSELL 63 44 69 42 / 60 10 10 20 GREAT BEND 63 43 69 43 / 50 10 10 20 SALINA 63 48 70 43 / 40 20 10 10 MCPHERSON 63 47 69 45 / 40 20 10 20 COFFEYVILLE 73 51 69 48 / 30 20 10 10 CHANUTE 72 51 67 47 / 30 20 10 10 IOLA 72 51 67 47 / 30 30 10 10 PARSONS-KPPF 72 52 68 47 / 30 20 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR KSZ032-047. &&
Hazardous weather outlook, Apr 23, 9:39 PM CDT, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 939 PM CDT FRI APR 23 2010 KSZ032-033-047>053-067>072-082-083-091>096-098>100-250245- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 939 PM CDT FRI APR 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS EVENING ACROSS MUCH OF THE AREA. A FEW STRONG STORMS...WITH GUSTY WINDS TO 55 MPH AND SMALL HAIL WILL BE POSSIBLE...FOR AREAS MAINLY EAST OF A CASSODAY TO ARKANSAS CITY LINE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE SATURDAY ACROSS THE ENTIRE AREA. THESE STORMS ARE NOT EXPECTED TO BE STRONG OR SEVERE. STRONG NORTHWEST WINDS ON SATURDAY AFTERNOON ARE EXPECTED TO ELEVATE THE GRASSLAND FIRE DANGER INTO THE VERY HIGH CATEGORY ACROSS RUSSELL AND LINCOLN COUNTIES. STRONG SOUTH WINDS ARE EXPECTED FOR WEDNESDAY ACROSS THE ENTIRE FORECAST AREA. THIS WILL RESULT IN VERY HIGH GRASSLAND FIRE DANGER FOR MUCH OF THE AREA WEDNESDAY AFTERNOON. ANOTHER STORM SYSTEM WILL AFFECT THE CENTRAL PLAINS FOR THE END OF NEXT WEEK. SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM WEDNESDAY NIGHT THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 9:42 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Elk, Greenwood | 49 min |
| Apr 23, 9:52 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Greenwood | 23 min |
| Apr 24, 3:09 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 15 min |
| Apr 24, 4:17 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 23 min |
| Apr 24, 5:04 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 12 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.